Couldn't find what you looking for?

TRY OUR SEARCH!

I was prescribed this antibiotic 2 days ago. I took the first dose sunday night. Woke up monday morning with flu like symtoms and nausia. Ate breakfast and took my second dose. Within and hour I was throwing up profusely, chills, leg and back pain. Took my 3rd dose monday night. Within 30 minutes I had an awful taste in my mouth, my whole body became clamy and flushed and again I became sick to my stomach. Went to bed with flu like symptoms all night. It is Tuesday morning and I have not taken my next dose. Waiting to here back from my Doctor. My legs and back are still hurting and my eyes burn but nausia has calmed down. Can you give me any advice on these terrible side affects?

Loading...

you should really be careful, you sound allergic to the pill like i was.
it took two weeks for my symptoms to kick in, and i didn't think it was the pill. but i went to the doctor and she said i had a sinus infection, so she told me i should stop taking the bactrim and she gave me a different antibiotic for the infection. my symptoms subsided in a few days, and when i finished my other antibiotic i started back with my bactrim yesterday morning.

within 10 minutes i was itchy all over, my fever was at least 104-105, i was broken out in a terrible rash, my eyes were blood shot and my pupils dilated, and i was loosing consciousness.
so they rushed me to the hospital and they told me i was severely allergic to sulfameth-trimeth.

please don't mess around with this stuff again.
Reply

Loading...

I stayed this for nine days. After a couple of days I started to go back forth from nausea to vomiting, after that just nausea. Then on day 8, a rash covered my entire body. It was the sulfur I was reacting to. They've switch me to Amoxicillin and I'm taking lots of oatmeal baths.
Reply

Loading...

My son who is nine, was perscribed sulfameth-trimeth (grape oral) for a inner ear infection. On day three he started showing signs of a rash on his chest. My the next morning the rash had moved to his arms, legs and back. He showed all the symptoms of measels by the end of day five, which included his neck and face. My son had the MMR shot, but on day six the rash began to be blotchy and dark red and showed no real signs of blistering. By the end of day six, the red blotchiness turned to a dark red-ish/ purple in the back of his thighs.

We have given him oatmeal baths to soothe the ich and motrin for the discomfort. We have discontinued usage of the AntiBiotic as we believe that he has had an allergic reaction to this product.
Reply

Loading...

I was diagnosed with bronchitis and a sinus infection about two weeks ago. They prescribed me Sulfameth, which I had never taken before. I was directed to take two pills every day until it ran out. Within the first week, I realized I was getting really jittery and anxious. My hands would shake for no reason but my sinus infection was clearing up so I didn't really think much of it. My father, who is also a physician, told me to start taking one a day instead of two. I started doing that by the second week and the jittery feeling stopped. I only had a couple of pills left to take and I was better but one thing I have always been told was to never stop taking prescribed medication just because you are starting to feel better. The doctor prescribed you a certain amount on purpose. Two nights ago, I awoke in the middle the night with vomiting and diarrhea. I chalked it up to food poisoning. It lingered well into the next day but I still pulled myself together and by that night, I felt okay. I took my nightly pill at around 8pm and by midnight I had developed a rash ALL OVER my body. It was the most uncomfortable, ithchy rash I have ever experenced. COnsidering it was too late to call a doctor, I rubbed Calamine all over my body, took two benadryl and tried to fall asleep. By morning, my rash had gotten worse and had spread to my face and ears. I immediately called my doctor and told him my story. I had researched a little bit on the internet on sulfameth allergies and I got all the same answers back, some worse than others....nausea, diarrhea, skin rash. Unfortunately, my allergic reaction didn't develop until about two weeks after taking the medicine, so it has been in my body and will be in my body for at least one more week. My doctor prescribed me prednisone, told me to take claritin during the day and benadryl at night as well as Pepcid AC, surprisingly. I took an oatmeal bath this morning and it has been the only thing that soothed the itching. Apparently a LOT of people are allergic to the sulfa in this medicine.
Reply

Loading...

You are allergic to sulfa, STOP taking it, call your pharmacist and DR immediately. They will switch you to a non sulfa antibiotic. This happened to me as well as my daughter. A large percent of the population are allergic to sulfa. It's not a side effect, you have a definite allergy and you don't need to live with this.
OK, now I see it was over a year ago, what happened?
Reply

Loading...

Exactly. Anytime you take something that makes you worse then stop taking it. I have experienced this before with other medication and was prescribed a different one. That does not mean something was wrong with what I was taking....my body just did not like it. simple. I was looking for positive results of this antibiotic but only find this...the unfortunate thing is there are way more successful results than negative but where are they?
Reply

Loading...